Alert archive / Texas / Special Marine Warnings in 2021
Special Marine Warning 13, NWS Brownsville, TX
NWS Brownsville, TX issued this special marine warning at May 16, 2021, 10:02 AM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 10:02 AM CDT (15:02 UTC)
- Expired
- May 16, 2021, 11:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Brownsville radar (KBRO), 72 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3061 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted.
729
WHUS54 KBRO 161502
SMWBRO
GMZ132-135-161600-
/O.NEW.KBRO.MA.W.0013.210516T1502Z-210516T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Brownsville TX
1002 AM CDT Sun May 16 2021
The National Weather Service in Brownsville has issued a
* Special Marine Warning for...
Laguna Madre From 5 nm North Of Port Mansfield To Baffin Bay TX...
Laguna Madre From The Arroyo Colorado To 5 NM North Of Port
Mansfield TX...
* Until 1100 AM CDT.
* At 1001 AM CDT, a severe thunderstorm producing waterspouts was
located near Port Mansfield, moving south at 5 knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and small hail.
SOURCE...Public.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Port Mansfield and Laguna Madre.
LAT...LON 2663 9744 2660 9743 2664 9731 2658 9728
2657 9728 2660 9731 2657 9731 2657 9729
2656 9733 2652 9729 2656 9727 2641 9724
2640 9745
TIME...MOT...LOC 1501Z 358DEG 6KT 2651 9739
WATERSPOUT...OBSERVED
HAIL...<.75IN
WIND...40KTS
$$
59What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special marine warning went out at May 16, 6:48 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 16, 6:48 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 648 AM CDT Sun May 16 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...KBRO and KCRP radar reflectivity shows that conv has broken out between these two radar sites near the coastline. All of this activity is moving up to the N-NE away from the RGV airports early this morning. Some additional conv is firing to the W-SW over the higher terrain of Mex this morning. This activity will likely continue migrating E towards the RGV. The big question is whether this activity will hold together long enough to impact the RGV airports. Daytime heating will likely help destabilize the atms over the region allowing for additional conv to form up later today. This will once again potentially drop the ceilings/vsbys down to MVFR/brief IFR levels if some of the stronger conv moves closer to local airports. Drier and more stable air will then start to move into the region later this evening and tonight which will shutdown the potential conv. && .PREV DISCUSSION... /issued 405 AM CDT Sun May 16 2021/ SHORT TERM (Today through Monday): Deep South TX and the RGV is positioned between two conv areas. The first is a conv complex well south of the RGV while the other area is some spotty conv firing NW of the region over north central Mex. The isold cell west of Zapata CO has been steadily weakening as it pushes SE. This is due to the isold conv moving into much lower surface based CAPE values indicated by the LAPS data. These areas of lower CAPE will tend to inhibit the conv development in the short term. However, higher CAPE values are located mainly over the immediate Gulf waters just offshore. As the daytime heating increases, expect the inland CAPE values will start increasing which will in turn allow for some additional isold/sct conv during the late morning and afternoon hours. The conv potential for the RGV will be helped along today as some weak areas of 500 mb vorticity eject eastward from the large closed 500 mb low centered over the Desert SW. Later today and tonight, short term model guidance start bringing in drier and more stable air into the region from the west as the 500 mb closed low over the Desert Sw pushes into New Mex and West TX by Mon Night. Accordingly, expect the RGV to have one more shot at some isold/sct conv today and tonight followed by lowering pops into Mon. The NAM and ECMWF are in better agreement for pops through Mon with the GFS coming in quite a bit drier and more stable today. Since the GFS is the outlier for temps/pops, will lean towards the NAM/ECMWF blend for the short term. The latest Day 1 conv outlook from SPC continues to place Deep South TS in the Marginal Svr Wx Outlook with some large hail and damaging wind gusts being the main svr wx threat for today. Since a 60 mph wind gust was reported at the Edinburg AWOS yesterday afternoon, will continue to mention the potential for an isold strong/svr thunderstorm in the upcoming HWO product for the RGV. LONG TERM (Monday Night through Saturday): A 500mb low/trough over the Four Corners region Monday night will slowly move into Texas by midweek. The pressure gradient is expected to strengthen across the area Monday night into Tuesday as surface low pressure develops across the Southern Plains. This will result in breezy conditions near the coast Monday night and Tuesday. Tuesday will be very warm to hot as weak ridging remains briefly overhead. The 500mb trough swings into Texas Wednesday and lingers into Thursday. The combination of deep moisture, PWATS of 1.8 to 2.2", in place and the approaching trough axis will support scattered to numerous showers and thunderstorms across deep south Texas Wednesday and Wednesday night. High QPF values are forecast with this system and heavy rainfall will be possible with nuisance flooding Wednesday into Wednesday night. A general weakness aloft will maintain rain chances Thursday into Friday before mid-level ridging builds back into the region. Temperatures are expected to fall to near normal mid to late week due to increase rain chances and cloud cover. MARINE (Today through Monday): An ASCAT satl pass occurred along the lower and mid TX coastlines at 0430Z last night and reflected an E-SE surface flow over the region at 10 to 15 kts generally offshore. This tends to support SCEC conditions for both the Bay and Gulf Waters today. The PGF then weakens a bit later tonight into Mon allowing for a little lower winds and seas. So no solid SCA conditions expected throughout the short term. Areas of conv moving offshore may temporarily boost up the winds and seas due to conv winds and will handle these with SMW/MWSs. Monday Night through Thursday: Moderate to occasionally strong southeasterly flow is expected to prevail through much of the period. The pressure gradient will strengthen along the lower Texas coast on Monday night into Tuesday as low pressure develops across the Southern Plains. Small Craft Exercise Caution to low end Small Craft Advisory conditions are expected through the period. Showers and thunderstorms will return Wednesday into Thursday. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 75 85 77 / 50 20 0 0 BROWNSVILLE 87 76 90 78 / 50 20 0 0 HARLINGEN 88 75 91 77 / 50 20 0 0 MCALLEN 90 75 93 77 / 50 20 0 10 RIO GRANDE CITY 94 74 98 76 / 50 10 0 10 SOUTH PADRE ISLAND 80 77 81 77 / 50 20 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60-Speece Long Term...63-KC Upper Air...58-Reece
Hazardous weather outlook, May 16, 5:00 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 500 AM CDT Sun May 16 2021 TXZ248>257-351-353-162045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 500 AM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Isolated to scattered strong to potentially severe thunderstorms will be possible today and tonight. Hail, strong and gusty winds, and mainly nuisance flooding will be the main threats from any of the stronger storms that form. Moderate risk of rip currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous strong thunderstorms will be possible Wednesday through Friday. Small hail, strong and gusty winds, and mainly nuisance flooding will be the main threats with these stronger storms. An elevated risk of rip currents will be possible at the local beaches through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight. GMZ130-132-135-150-155-170-175-162045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 500 AM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible across the lower Texas Bay and Gulf waters through tonight. Some of these stronger thunderstorms could produce small hail, wind gusts up to Gale Force and periods of locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Low end small craft advisory conditions may develop through the period. Scattered to numerous thunderstorms will be possible across the lower Texas marine locations from Wednesday through Friday. Some of these stronger thunderstorms could produce small hail, wind gusts up to Gale Force and periods of locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, May 16, 4:37 AM CDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
437 AM CDT Sun May 16 2021
TXZ249-250-161000-
Brooks TX-Jim Hogg TX-
437 AM CDT Sun May 16 2021
...SPECIAL WEATHER STATEMENT...
At 436 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ramirez, or 10 miles east of Hebbronville, moving
northeast at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Jim
Hogg and northwestern Brooks Counties.
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9824
2713 9851 2730 9866 2735 9863 2734 9862
2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0936Z 229DEG 17KT 2727 9852
CaceresSpecial weather statement, May 16, 8:04 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Brownsville TX
804 AM CDT Sun May 16 2021
TXZ251-161330-
Inland Kenedy TX-
804 AM CDT Sun May 16 2021
...SPECIAL WEATHER STATEMENT...
At 803 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sarita, moving north at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Sarita and Kenedy County Sheriffs Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2726 9773 2727 9771 2727 9768 2707 9769
2704 9789 2723 9795 2724 9792 2724 9786
2725 9785 2725 9782 2727 9781 2727 9780
2728 9779 2728 9776
TIME...MOT...LOC 1303Z 172DEG 13KT 2713 9781
59Special weather statement, May 16, 9:38 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Brownsville TX
938 AM CDT Sun May 16 2021
TXZ256-161515-
Coastal Willacy TX-
938 AM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY AND
NORTHEASTERN WILLACY COUNTIES UNTIL 1015 AM CDT...
At 938 AM CDT, Doppler radar was tracking a strong thunderstorm over
Port Mansfield Chamber Of Commerce, or over Port Mansfield, moving
southwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port Mansfield, Port Mansfield Chamber Of Commerce and Port Mansfield
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2655 9742 2651 9742 2651 9739 2649 9741
2651 9743 2649 9742 2648 9745 2645 9747
2647 9746 2646 9747 2650 9752 2657 9753
2660 9750 2660 9744 2656 9742 2656 9735
TIME...MOT...LOC 1438Z 043DEG 7KT 2654 9744
59Local storm report, May 16, 9:52 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
952 AM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM TSTM WND GST PORT MANSFIELD 26.55N 97.43W
05/16/2021 M50 MPH WILLACY TX PUBLIC
WATERSPOUT REPORTED OVER LAGUNA MADRE NE OF
PORT MANSFIELD.
&&Local storm report, May 16, 9:53 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
953 AM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM WATER SPOUT 4 ENE PORT MANSFIELD 26.58N 97.37W
05/16/2021 GMZ132 TX CO-OP OBSERVER
&&The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:37 AM CDT | Special Weather Statement | BRO | Brooks | 23 min |
| May 16, 8:04 AM CDT | Special Weather Statement | BRO | Kleberg | 26 min |
| May 16, 9:25 AM CDT | Special Marine Warning | BRO | 35 min | |
| May 16, 9:38 AM CDT | Special Weather Statement | BRO | Willacy | 37 min |
| May 16, 10:36 AM CDT | Special Marine Warning | BRO | 24 min | |
| May 16, 11:01 AM CDT | Special Marine Warning | BRO | 59 min | |
| May 16, 11:06 AM CDT | Special Weather Statement | BRO | Willacy | 39 min |
| May 16, 11:12 AM CDT | Areal Flood Advisory | BRO | Willacy | 63 min |
| May 16, 12:07 PM CDT | Special Marine Warning | BRO | 53 min | |
| May 16, 12:26 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 109 min |
| May 16, 12:29 PM CDT | Special Weather Statement | BRO | Cameron | 31 min |
| May 16, 12:42 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 33 min |
| May 16, 12:44 PM CDT | Special Marine Warning | BRO | 31 min | |
| May 16, 1:25 PM CDT | Special Marine Warning | BRO | 24 min |
Nearby
Special Marine Warnings in Texas, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.